MAUDE Adverse Event Report: COHERENT FLEXIVA TRACTIP; POWERED LASER SURGICAL INSTRUMENT

COHERENT FLEXIVA TRACTIP; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-396
Medical Device Problem Codes Incomplete or Missing Packaging (2312); Adverse Event Without Identified Device or Use Problem (2993); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The fiber device received in one piece and no defects to the fiber body; however, the tip was degraded down to the fiber jacket.There was no light exiting the connector face, indicating that the connector was fracture.A media was provided by the physician and shows that the card box of the device was damaged.Additionally, it shows that the fiber has no packaging inside the box.The reported event was confirmed.The device instructions for use (ifu) indicates that the ifu contains appropriate instructions and warnings for use.A fracture within the sma connector can occur during procedural handling of the fiber during setup or use.The fiber connector may have a developed a microfracture that with use or handling can become larger resulting in an insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.The ifu instructs the user to carefully inspect that the fiber tip and aiming beam are in clear view and at a safe distance from the tip of the endoscopic delivery system when laser energy is being applied.In the event of reduced or no laser energy output during application the fiber connector may be hot to touch.Ensure that the sterile packaging is not open, torn or punctured and the product is not damaged.Carefully remove the fiber from the package.Handle the fiber with care as damage may occur if struck or bent sharply.Inspect and treat the output tip with particular care as it represents the most delicate, easily damaged portion of assembly.Additionally, hold the fiber tip to a non-reflective surface, and ensure that a circular red spot appears.If the spot is weak or not visible, do not use and return the device to boston scientific for replacement.Based on analysis result, the investigation conclusion code assigned is cause traced to component failure which indicates, expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that the fiber packaging appeared to be used.The box appeared to be old, crushed, and the seal appeared to have been opened.No further information was reported.Analysis of the returned device identified a fiber break.

Brand Name
FLEXIVA TRACTIP
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COHERENT
32 hampshire rd
salem NH 03079
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19122566
Report Number2124215-2024-22412
Device Sequence Number15360734
Product Code GEX
UDI-Device Identifier08714729808169
UDI-Public08714729808169
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number840-396
Device Catalogue Number840-396
Device Lot Number0000011539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2024
Initial Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown